3 doctors weighed in:

I have the mirena (levonorgestrel). I still have irregular periods. Some with huge blood clots, other times just spotting. Is my body rejecting the mirena (levonorgestrel)/?

3 doctors weighed in
Dr. Joshua Klein
Fertility Medicine
1 doctor agrees

In brief: Unlikely...

When did you get the Mirena (levonorgestrel) placed? It is very common to have irregular bleeding (light or heavy) for 3-6 months after placement.
Almost 70% of women will have very light periods or no bleeding at all 12 months after placement. If you had Mirena (levonorgestrel) placed >6 months ago and are still miserable, definitely discuss with your doctor! good luck!

In brief: Unlikely...

When did you get the Mirena (levonorgestrel) placed? It is very common to have irregular bleeding (light or heavy) for 3-6 months after placement.
Almost 70% of women will have very light periods or no bleeding at all 12 months after placement. If you had Mirena (levonorgestrel) placed >6 months ago and are still miserable, definitely discuss with your doctor! good luck!
Dr. Joshua Klein
Dr. Joshua Klein
Thank
1 comment
Dr. Joshua Klein
If you hang in there, I might wait another 1-2 mos before considering taking it out... but you should discuss w your MD! Good luck!
Dr. James Brockenbrough
Surgery - Thoracic

In brief: No

About 1/2 of patients with the device have abnormal bleeding

In brief: No

About 1/2 of patients with the device have abnormal bleeding
Dr. James Brockenbrough
Dr. James Brockenbrough
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors